Montana, 2007

Hail in Montana, June 25, 2007

June 25, 2007 · NWS GGW · 1 event in 1 county or zone

An isolated severe thunderstorm produced hail in central Wibaux County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GGW wrote it up.

An isolated severe thunderstorm produced hail in central Wibaux County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before the first event at Jun 25, 7:19 PM MST, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 25, 7:19 PM MST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
819 PM MDT MON JUN 25 2007

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH WEDNESDAY...
SURFACE LOW MOVING ACROSS SOUTHERN SASKATCHEWAN WITH STRONG
GRADIENT WINDS BEHIND EXTENDING INTO CENTRAL MONTANA. WEAKER
GRADIENT...WITH HIGH PRESSURE FURTHER EAST...SO HAVE LET LAKE WIND
ADVISORY FOR FORT PECK LAKE EXPIRE. AS SURFACE LOW SPIN ACROSS
SASKATCHEWAN EXPECT STRONGEST WINDS OVERNIGHT TO BE ALONG THE
BORDER WITH WINDS CONTINUING TO WEAKEN ACROSS THE LAKE AREA.

SECOND UPDATE TO FORECAST WAS TO EXPAND LOW POPS INTO SOUTHWEST
ZONES. DRY JET PUSHING INTO CENTRAL MONTANA...WRAPPING INTO THE
UPPER LOW OVER SOUTHERN ALBERTA. A LINE OF WEAK SHOWERS/THUNDERSTORMS
DEVELOPED ON THE EDGE OF THIS JET...EXTENDING FROM BILLINGS NORTH
TOWARD GLASGOW. EXPECT CONVECTION TO CONTINUE TO WEAKEN THIS
EVENING AS DRY AIR PUSHES EAST.

OTHERWISE FORECAST LOOKS ON TRACK WITH CANADIAN SYSTEM SLIDING
EAST AND RIDGE BUILDING OVER THE STATE THROUGH MID WEEK. EBERT

PREVIOUS SHORT TERM DISCUSSION...THE UPPER LOW OVER NORTHWEST
MONTANA WILL MAKE ITS WAY NORTH INTO SOUTHERN SASKATCHEWAN
TONIGHT. THE COLD FRONT ASSOCIATED WITH THE UPPER LOW CONTINUES TO
PUSH THROUGH EASTERN MONTANA...WITH GUSTY WESTERLY WINDS
DEVELOPING BEHIND IT. WILL HANG ON TO THE LAKE WIND ADVISORY AS
WINDS WILL BE IN THE 20 TO 30 MPH RANGE. THE BEST INSTABILITY THIS
AFTERNOON AND EVENING LIES ALONG THE NORTH DAKOTA BORDER SO EXPECT
A FEW THUNDERSTORMS TO DEVELOP LATER ON THERE. THERE IS ALSO THE
POTENTIAL FOR ISOLATED SHOWERS ALONG THE CANADIAN BORDER...WHICH
IS IN VICINITY OF THE UPPER TROUGH. WINDS WILL DECREASE BY MID
EVENING AND SKIES WILL PARTIALLY CLEAR OUT...MAKING FOR A COOLER
NIGHT THEN THE AREA HAS SEEN IN QUITE A FEW DAYS.

TUESDAY INTO WEDNESDAY UPPER LEVEL RIDGING WILL BECOME THE DOMINANT
PLAYER. THIS RIDGE WILL SERVE TO KEEP THE AREA DRY...AS WELL AS WARM
TEMPERATURES. WEST WINDS TUESDAY WILL GIVE WAY TO EASTERLY FLOW
TUESDAY NIGHT AND WEDNESDAY IN RESPONSE TO A SURFACE HIGH DROPPING
SOUTHWARD OUT OF CANADA INTO THE UPPER MIDWEST. GILCHRIST

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...
THE PATTERN LOOKS MORE SUMMERY...AS MIGHT BE EXPECTED WITH JULY
APPROACHING. AN UPPER RIDGE BUILDS FAIRLY SHARPLY OVER THE AREA
IN RESPONSE TO A LARGE UPPER LOW COMPLEX OVER THE GULF OF ALASKA
AND EASTERN PACIFIC. THE CLOSED HIGH CENTER MOVES N FROM MEXICO
AND INTENSIFIES. THICKNESSES ARE IN THE 570S DM MUCH OF THE
PERIOD. MODEL 850 MB TEMPS ALL INDICATED WARMER HIGHS THAN
CURRENTLY FORECAST. MEX HAS 90 FOR GGW. CURRENT TEMPS APPEAR A
LITTLE COOL FOR THE PATTERN TOO...SO RAISED HIGHS MOST
PERIODS...ESPECIALLY THU.

A COOL FRONT MOVES THRU THE AREA OVER THE WEEKEND GIVING THE BEST
CHANCE OF ANY TSTORMS. CURRENT POPS ARE QUITE BROADBRUSHY NEAR-
CLIMO MOST EVERY 12 HOUR PERIOD...BUT ARE NOT UNREASONABLE FOR THE
PATTERN WITH RIDGE AXIS JUST TO OUR E. LATE IN PERIOD...PAST FEW
GFS RUNS HAVE INDICATED THE UPPER HIGH BECOMES QUITE STRONG AND
DOMINATING OVER MOST OF THE WESTERN AND PLAINS STATES...SIGNS OF A
MORE SETTLED MID-SUMMER TYPE OF PATTERN. SIMONSEN

PREVIOUS LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...SLOW MOVING
OMEGA BLOCK TYPE UPPER RIDGE WILL DOMINATE THE EXTENDED FORECAST.
THE RIDGE WILL SANDWICHED BETWEEN UPPER LOWS IN QUEBEC AND OFF THE
BRITISH COLUMBIA COAST. THE RIDGE AXIS IS EXPECTED TO BE OVER
EASTERN MONTANA THURSDAY AND FRIDAY AND MOVE INTO THE DAKOTAS FOR
SATURDAY AND SUNDAY. SOME RUN TO RUN DIFFERENCES IN THE RIDGE
START SHOWING UP NEXT SUNDAY BUT THE MODEL TREND AT THE MOMENT IS
TO MOVE THE RIDGE BACK INTO MONTANA EARLY NEXT WEEK. SHORTWAVES
ARE EXPECTED TO SPIN OFF THE WEST COAST UPPER LOW TOWARDS MONTANA
THROUGH THE PERIOD WHICH WILL BRING AT LEAST ISOLATED
THUNDERSTORMS FROM TIME TO TIME. NOT READY TO PIN POINT WHEN ANY
STORMS WILL OCCUR. WILL GENERALLY BROADBRUSH A SLIGHT CHANCE OF
THUNDERSTORMS THROUGH THE PERIOD. SURFACE HIGH TO THE EAST WITH
SURFACE TROUGH TO THE WEST WILL BRING EAST WINDS TO EASTERN
MONTANA. THE MODELS EVENTUALLY MOVE THIS TROUGH TO EASTERN MONTANA
NEXT WEEKEND. GIVING THE BLOCKING PATTERN IN PLACE...WILL STICK
WITH SLOWER TIMING OF LAST NIGHTS MODEL RUN. FORRESTER

&&

.AVIATION...
VFR WITH BROKEN CEILINGS AROUND 5K FT AGL THIS EVENING...AND A
SCATTERED LAYER 2K FT AGL. ISOLATED SHOWERS WILL HAVE MINOR
IMPACT ON VISIBILITIES AND CEILINGS. 15-20KT WEST WIND TO
GRADUALLY DIMINISH A LITTLE OVERNIGHT WITH SKIES BECOMING MOSTLY
CLEAR. SIMONSEN

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 25, 10:58 AM MST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
1158 AM MDT MON JUN 25 2007

MTZ017-022-023-260200-
CENTRAL AND SOUTHERN VALLEY-GARFIELD-MCCONE-
1158 AM MDT MON JUN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LAKE WIND ADVISORY IS IN EFFECT FOR FORT PECK LAKE UNTIL 8 PM
THIS EVENING. A NORTH TO NORTHEAST WIND OF 10 TO 20 MPH WILL
SHIFT INTO THE WEST TO NORTHWEST LATE THIS MORNING...AND WILL
INCREASE TO 20 TO 25 MPH.  OCCASIONAL GUSTS TO 35 MPH ARE POSSIBLE
THIS AFTERNOON. THE STRONG WIND WILL RAPIDLY DIMINISH EARLY THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MTZ016-018>021-024>027-059>062-260200-
CENTRAL AND SOUTHEAST PHILLIPS-DANIELS-SHERIDAN-WESTERN ROOSEVELT-
PETROLEUM-RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
1158 AM MDT MON JUN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Glasgow radar (KGGW), 228 km away, was scanning. The volume nearest the first event began at 05:13 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Wibaux

When
June 25, 10:12 PM MST
Where
Wibaux County, Wibaux
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
46.980, -104.180

The hail was accompanied by 1 inch of rain in 30 minutes.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Montana in 2007Every state in 2007This day in weather historyWarnings in Montana, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 28878.